What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 5, 3:08 PM EST, 7 minutes earlier.
Area forecast discussion, Jun 5, 3:08 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
408 PM EDT Wed Jun 5 2019
.SYNOPSIS...
A trough of low pressure will push into and across the area this
evening into tonight. A cold front will push south through the
region late Thursday, then stalls over the Carolinas through
this weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 400 PM EDT Wednesday...
Showers and tstms will push through the region late this aftn
into tonight, as a shortwave trough moves into and acrs the
CWA. A severe tstm watch is in effect until 10 pm this evening
for all areas except extrm SE VA and NE NC. However, severe
tstms with damaging wind gusts or large hail could affect any
portion of the CWA. Flood threat is low because the storms will
be moving. Flooding concerns may arise if a location receives
several rounds of storms. Main pcpn/storms will push off the
coast late tonight, with mainly just a slight chance of showers
very late tonight into early Thu morning. Lows tonight in the
upper 60s to lower 70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 410 PM EDT Wednesday...
There should be a lull in activity Thursday morning behind the
initial shortwave before a southward moving cold front crosses
the region late Thursday and provides the focus for widely sct
showers and storms Thursday afternoon. High Thursday ahead of
the front in the mid to upper 80s with a few 90 degree readings
possible.
Unsettled weather persists into Friday with chance POPS again
Friday afternoon along and south of I-64. The front
will be stalled to our south with NW winds and some overrunning.
Cooler of Friday with more cloud cover and NE flow limiting
high in the lower to mid 80s (upper 80s north of I-64).
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 330 PM EDT Tuesday...
The GFS and ECMWF are in somewhat poor agreement in the
evolution of upper pattern this weekend into early next week,
which is not surprising given the blocky nature of the upper
flow with the stout ridge extending from the western Atlantic
into New England. This in turn leads to difficulties in the NWP
resolving how fast the upper low over the plains moves eastward,
along with the subsequent moisture moving into the Middle
Atlantic. The ECMWF is very aggressive at least initially
bringing moisture as far north as southern VA even by Saturday
while the GFS is much slower, owing to that model holding on to
the ridging over New England through Sunday (and even into
Monday). So, the overall PoP forecast for the weekend into early
next week is fairly low confidence. With all of this said, will
have to go with chance pops through the weekend for much of the
area, but generally only around 30 percent. Best chances for
rain will be across the southwest where that region will be
closer to the deeper moisture and upper low. Best chances for
rain look to be Monday when both the GFS and the ECMWF have the
best moisture over the region. The models continue to diverge
greatly into Tuesday, with the GFS keeping a closed system over
the Middle Atlantic into the SE states, while the ECMWF opens up
the upper low and quickly ejects it out to sea. At this time,
am thinking that the ECMWF is too fast in opening up the upper
low and as such have opted to maintain chance pops on Tuesday as
well across the entire region.
Temperatures will remain seasonably mild for this time of year,
especially at night with lows only dropping into the upper 60s/lower
70s. Highs generally in the low-mid 80s with partly cloudy
skies.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 300 PM EDT Wednesday...
Expect mainly VFR conditions at the TAF sites late this aftn
into Thu aftn. However, a shortwave trough will push acrs the
area late this aftn into tonight, producing showers and tstms at
the TAF sites which could result in MVFR Cigs and Vsbys, and
wind gusts to 30-40 kt possible at most TAF sites. Otherwise,
outside of tstms, expect SW winds 10-20 kt through this evening,
then becoming W or SW 5-15 kt late tonight into Thu aftn.
Outlook...There is another chance for showers and storms
especially srn VA/NE NC Thu aftn/evening as a cold front sags
south through the region. The front stalls just south of the
area Fri into Sat with the best chcs for showers or tstms over
the srn half of the area.
&&
.MARINE...
As of 400 PM EDT Wednesday...
Small Craft Advisories are now in effect for all zones minus the
upper rivers through tomorrow morning. SW winds will continue to
ramp up to 15 to 25 knots this evening into tonight as a disturbance
approaches the waters. Winds may gust to as high as 30 knots at
elevated locations late tonight into early Thursday morning. Waves
are expected to build to 2 to 4 feet and seas 4 to 7 feet. Winds
diminish below SCA criteria by late Thursday morning. A cold front
drops across the area late Thursday into Friday which will allow for
winds to turn to the N and then NE around 10 knots or less into
Friday night. ENE winds increase to 10 to 20 knots Saturday with
surface high pressure tracking north of the waters.
&&
.CLIMATE...
As of 400 PM EDT Wednesday...
After a slightly cooler than average March, both April and May
were much warmer than average across the area. Rankings for May
and for meteorological spring are listed below at our main
climate sites:
* May 2019 Avg Temperature & Rankings:
* Site........Avg Temp..(Dep)..(Rank).........Warmest (Yr)
* Richmond: 72.7 F (+6.3) (3rd warmest) 73.4 (2018)
* Norfolk: 73.7 F (+7.1) (#1 warmest) (2019)
* Salisbury: 68.5 F (+5.9) (6th warmest) 70.2 (1944)
* Eliz City: 74.5 F (+7.7) (#1 warmest) (2019)
* Spring (Mar/Apr/May) 2019 Avg Temperature & Rankings:
* Site........Avg Temp..(Dep)..(Rank).........Warmest (Yr)
* Richmond: 60.7 F (+3.0) (6th warmest) 62.4 (2012)
* Norfolk: 62.4 F (+4.3) (3rd warmest) 63.4 (2012)
* Salisbury: 57.2 F (+3.2) (7th warmest) 59.8 (2012)
* Eliz City: 63.0 F (+3.3) (3rd warmest) 65.0 (2012)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 AM EDT Thursday for ANZ630>634.
Small Craft Advisory until 8 AM EDT Thursday for ANZ638.
Small Craft Advisory until 8 AM EDT Thursday for ANZ654-656-
658.
Small Craft Advisory until noon EDT Thursday for ANZ650-652.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...JAO
AVIATION...TMG
MARINE...AJB
CLIMATE...AKQHazardous weather outlook, Jun 5, 11:27 AM EST, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1227 PM EDT Wed Jun 5 2019
NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093-
095>098-509>525-061630-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
1227 PM EDT Wed Jun 5 2019
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
There is a slight risk for severe thunderstorms this afternoon and
evening. The main threats will be damaging wind gusts and large
hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-VAZ099-100-061630-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
1227 PM EDT Wed Jun 5 2019
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
There is a slight risk for severe thunderstorms this afternoon and
evening. The main threats will be damaging wind gusts and large
hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 5, 2:28 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
328 PM EDT Wed Jun 5 2019
VAZ076-082>085-090-512-516>520-522-052015-
Western King and Queen-Middlesex-Richmond-Eastern Essex-Eastern
Henrico-Eastern King and Queen-James City-Gloucester-Eastern
Hanover-Charles City-New Kent-Western King William-Eastern King
William-
328 PM EDT Wed Jun 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
GLOUCESTER...KING AND QUEEN...NORTHWESTERN MIDDLESEX...CHARLES
CITY...SOUTH CENTRAL RICHMOND...NEW KENT...SOUTHEASTERN HENRICO...
KING WILLIAM...SOUTHEASTERN HANOVER...NORTHWESTERN JAMES CITY AND
SOUTHEASTERN ESSEX COUNTIES...
At 328 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Highland Springs to Bottoms Bridge
to near Jordans Point. Movement was northeast at 35 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
These storms will be near...
Charles City, Talleysville, Roxbury and Adkins Store around 340 PM
EDT.
Tunstall, Manquin and Ruthville around 345 PM EDT.
Providence Forge around 350 PM EDT.
New Kent, King William and Holdcroft around 355 PM EDT.
King And Queen Court House, Stevensville and Barhamsville around
405 PM EDT.
Little Plymouth and Millers Tavern around 410 PM EDT.
West Point, Shacklefords, Center Cross, Church View, Jamaica and
Dunnsville around 415 PM EDT.
Other locations impacted by these storms include Eltham, Wayside,
Cohoke, Sandston, Glendale, Rose Garden, Mattaponi, Crouch, Mascot
and Cooke.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3787 7675 3788 7674 3770 7663 3743 7664
3742 7669 3744 7670 3742 7670 3730 7715
3732 7721 3731 7726 3733 7727 3738 7725
3735 7727 3736 7730 3747 7731 3763 7739
3783 7696 3783 7694 3791 7678
TIME...MOT...LOC 1928Z 246DEG 30KT 3760 7728 3751 7722 3737 7723
BROWNSpecial weather statement, Jun 5, 2:39 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
339 PM EDT Wed Jun 5 2019
MDZ021>023-052030-
Dorchester-Wicomico-Somerset-
339 PM EDT Wed Jun 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WICOMICO AND CENTRAL
DORCHESTER COUNTIES...
At 339 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles southeast of Taylors Island to
14 miles east of Chesapeake Ranch Estates to 11 miles northwest of
Deal Island. Movement was east at 35 mph.
Wind gusts in excess of 40 mph are possible with these storms.
These storms will be near...
Vienna around 420 PM EDT.
Salisbury, Fruitland, Salisbury University, Delmar, Hebron and
Sharptown around 430 PM EDT.
Other locations impacted by these storms include Green Hill,
Catchpenny, Wetipquin, Brookview, Trinity, Salisbury-Wicomico,
Eldorado, Andrews, Royal Oak and Eden.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3846 7569 3845 7554 3829 7547 3825 7588
3836 7587 3823 7597 3838 7601 3818 7602
3817 7609 3827 7607 3828 7618 3826 7617
3824 7613 3823 7615 3838 7628 3860 7575
TIME...MOT...LOC 1939Z 248DEG 30KT 3833 7622 3831 7616 3824 7614
BROWNSpecial weather statement, Jun 5, 2:39 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
339 PM EDT Wed Jun 5 2019
NCZ013>016-030>032-VAZ096-052030-
Hertford-Pasquotank-Bertie-Camden-Gates-Perquimans-Chowan-Suffolk-
339 PM EDT Wed Jun 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
PASQUOTANK...PERQUIMANS...NORTHEASTERN BERTIE...EASTERN HERTFORD...
GATES...AND CHOWAN COUNTIES AND THE SOUTHERN CITY OF SUFFOLK...
At 338 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gates to Cape Colony. Movement was
east at 35 mph.
These storms will be near...
Cape Colony around 345 PM EDT.
Whaleyville and Snug Harbor around 355 PM EDT.
Burgess around 400 PM EDT.
Downtown Suffolk and Corapeake around 405 PM EDT.
Other locations impacted by these storms include Newsome Store,
Savage, Arrowhead Beach, Saint Johns, Topsy, Parkville, Yeopim
Station, Carter, Dort and Jacocks.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3606 7662 3602 7668 3619 7675 3624 7674
3624 7672 3625 7678 3657 7693 3665 7690
3676 7646 3655 7649 3655 7654 3636 7622
3632 7618 3630 7622 3627 7613 3615 7603
3610 7621 3608 7641 3601 7651 3601 7658
TIME...MOT...LOC 1938Z 260DEG 30KT 3658 7685 3601 7659
joSpecial weather statement, Jun 5, 2:42 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
342 PM EDT Wed Jun 5 2019
VAZ061-062-068-069-513-052030-
Goochland-Western Chesterfield-Powhatan-Amelia-Cumberland-
342 PM EDT Wed Jun 5 2019
...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
CHESTERFIELD...EASTERN CUMBERLAND...GOOCHLAND...NORTHWESTERN AMELIA
AND POWHATAN COUNTIES...
At 340 PM EDT, thunderstorms with heavy rain were located over
Tobaccoville, or 8 miles east of Cumberland, moving northeast at 25
mph.
Wind gusts in excess of 40 mph and heavy rainfall are possible with
these storms.
Locations impacted include...
Powhatan, Goochland, Cumberland, Hadensville, Moseley, Oilville,
Manakin, Tobaccoville, Trenholm, Morven, Lakeside Village, Macon,
Sabot, Fife, Sunnyside, Chula, Ballsville, Maidens, Three Square and
Whiteville.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3786 7799 3785 7795 3780 7791 3777 7790
3776 7789 3775 7783 3772 7778 3771 7772
3771 7769 3770 7768 3743 7764 3734 7811
3743 7826 3759 7827
TIME...MOT...LOC 1940Z 240DEG 20KT 3750 7809
ButnerSpecial weather statement, Jun 5, 3:06 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
406 PM EDT Wed Jun 5 2019
NCZ014>017-032-102-VAZ096>098-052045-
Eastern Currituck-Pasquotank-Camden-Gates-Perquimans-Western
Currituck-Suffolk-Chesapeake-Virginia Beach-
406 PM EDT Wed Jun 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...PASQUOTANK...
CENTRAL PERQUIMANS...NORTHEASTERN GATES...AND CURRITUCK COUNTIES...
THE CITY OF CHESAPEAKE...THE SOUTHEASTERN CITY OF SUFFOLK AND THE
SOUTHWESTERN CITY OF VIRGINIA BEACH...
At 405 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Suffolk to south of Nixonton.
Movement was east at 35 mph.
Wind gusts in excess of 45 mph are possible with these storms.
These storms will be near...
Nixonton around 410 PM EDT.
Weeksville around 415 PM EDT.
Deep Creek around 435 PM EDT.
Great Bridge, Point Harbor and Fentress around 445 PM EDT.
Other locations impacted by these storms include Poplar Branch,
Pierceville, Spot, Savage, Parkville, Jacocks, Nurney, Spences
Corner, Goose Creek and Taylors Beach.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects. Dangerous frequent lightning is also occuring
with this storms.
LAT...LON 3608 7581 3617 7591 3618 7600 3614 7600
3615 7606 3613 7611 3612 7617 3610 7621
3611 7627 3609 7633 3672 7679 3680 7610
3637 7579 3623 7575 3621 7580 3621 7582
3608 7577 3608 7579 3607 7580
TIME...MOT...LOC 2005Z 268DEG 31KT 3667 7667 3611 7627
joSpecial weather statement, Jun 5, 3:15 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
415 PM EDT Wed Jun 5 2019
VAZ067-068-079>081-087-088-513-514-516-052100-
Nottoway-Western Chesterfield-Prince George-Dinwiddie-Sussex-Eastern
Henrico-Amelia-Brunswick-Greensville-Eastern Chesterfield (Including
Col. Heights)-
415 PM EDT Wed Jun 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GREENSVILLE...
EASTERN NOTTOWAY...WESTERN SUSSEX...DINWIDDIE...CHESTERFIELD...
WESTERN PRINCE GEORGE...SOUTH CENTRAL HENRICO...SOUTHEASTERN AMELIA
AND CENTRAL BRUNSWICK COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE
CITY OF HOPEWELL...THE CITY OF PETERSBURG AND THE CITY OF EMPORIA...
At 414 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Moseley to near McKenney to near
Barley. Movement was east at 35 mph.
Wind gusts in excess of 40 mph and heavy rain are possible with
these storms.
Locations impacted include...
Petersburg, Dinwiddie, Hopewell, Colonial Heights, Emporia,
Blackstone, Lawrenceville, McKenney, Chester, Mannboro, Fort Lee,
Virginia State University, Amelia Courthouse, Purdy, Prince George,
Sussex, Jarratt, Alberta, Stony Creek and Bellwood.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3737 7799 3747 7750 3746 7749 3746 7746
3745 7742 3748 7742 3749 7737 3714 7726
3681 7722 3670 7744 3661 7780 3696 7799
TIME...MOT...LOC 2014Z 248DEG 30KT 3738 7782 3700 7782 3663 7766
Butner